Thunderstorm Wind, Franklin
- When
- May 25, 2:33 PM CST
- Where
- Franklin County, 8 mi W of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -93.972
Strong thunderstorm wind snapped large tree limbs.
A severe thunderstorm developed over west central Arkansas, resulting in damaging wind in Franklin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A severe thunderstorm developed over west central Arkansas, resulting in damaging wind in Franklin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 11:10 AM CST, 3 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1210 PM CDT Fri May 25 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered storms will continue into the afternoon across all of the area, but will only include VCTS. Will have a later time for VCTS mention across the AR sites with less coverage expected for the first part of the afternoon Expect ongoing convection to dissipate between 00-02z. VFR elements expected to prevail for the entire TAF period. && .PREV DISCUSSION... /Issued 1010 AM CDT Fri May 25 2018/ DISCUSSION... Remnant MCS moving into SE OK this morning. Additional convection in association with an MCV has developed back further to the northwest, so have adjusted pops, mainly west of Highway 69 for this morning. As of now, will leave the broad brush chance pops after 18z as daytime heating interacts with residual boundaries and lingering MCV(s), thus serving as a focus for afternoon storms. Have lowered temps a degree or so for much of the area given the amount of debris clouds expected to last into the afternoon hours. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Fri May 25 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Fri May 25 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas
ONSET...This Afternoon, but diminishing this evening
HEAVY RAIN.
RISK...Limited.
AREA...Isolated locations across far eastern Oklahoma and
northwest Arkansas.
ONSET...This Afternoon.
DISCUSSION...
Scattered thunderstorms will likely remain ongoing, mainly
across far eastern Oklahoma and northwest Arkansas into the evening hours.
Remnant outflow boundaries from previous thunderstorms will serve as a
focus new development later this afternoon. Storm development in
areas with greater instability will support an isolated severe
threat, with locally damaging winds possible. The risk of severe
weather will begin to diminish this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Isolated thunderstorms will be possible Saturday with a trend
toward drier and hotter conditions for early next week.
The developing weather pattern will continue to favor much
above normal temperatures for next week. Early season
heat stress impacts are possible with afternoon heat
index values near 100 degrees for several days next week.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
1158 AM CDT FRI MAY 25 2018
OKZ049-053-251745-
Choctaw OK-Pushmataha OK-
1158 AM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 1245 PM CDT...
At 1158 AM CDT, a strong thunderstorm was located near Antlers,
moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Hugo Lake State Park... Kent...
Kellond... Goodland...
Messer... Apple...
Speer... Dela...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3420 9578 3431 9561 3408 9533 3393 9556
3393 9559 3394 9560 3393 9560
TIME...MOT...LOC 1658Z 322DEG 12KT 3420 9565Special Weather Statement National Weather Service Tulsa OK 316 PM CDT FRI MAY 25 2018 ARZ019-020-029-252045- Sebastian AR-Franklin AR-Crawford AR- 316 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN... SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 345 PM CDT... At 316 PM CDT, a strong thunderstorm was located 4 miles northeast of Lavaca, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Alma... Lavaca... Mulberry... Dyer... Kibler... Piney... Vesta... Cecil... This includes the following highways, Interstate 40 in Arkansas between mile markers 11 and 26. Interstate 49 near mile marker 22. LAT...LON 3532 9418 3551 9427 3561 9404 3538 9389 TIME...MOT...LOC 2016Z 242DEG 14KT 3540 9414
Special Weather Statement National Weather Service Tulsa OK 322 PM CDT FRI MAY 25 2018 ARZ001-002-010-011-252100- Carroll AR-Madison AR-Benton AR-Washington AR- 322 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON... NORTHWESTERN MADISON...CENTRAL CARROLL AND WASHINGTON COUNTIES UNTIL 400 PM CDT... At 322 PM CDT, strong thunderstorms were located along a line extending from 4 miles southwest of Hobbs State Park to near Prairie Grove. Movement was east at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Fayetteville... Springdale... Rogers... Huntsville... Lowell... Farmington... Prairie Grove... Elkins... Tontitown... Bethel Heights... West Fork... Lincoln... Greenland... Hindsville... Wesley... Forum... Hobbs State Park... Clifty... Withrow Springs State Park... War Eagle... This includes Interstate 49 between mile markers 48 and 80. LAT...LON 3587 9394 3583 9450 3628 9417 3633 9346 TIME...MOT...LOC 2022Z 253DEG 22KT 3620 9396 3595 9433
Special Weather Statement
National Weather Service Tulsa OK
327 PM CDT FRI MAY 25 2018
ARZ019-252100-
Crawford AR-
327 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD COUNTY
UNTIL 400 PM CDT...
At 327 PM CDT, a strong thunderstorm was located over Cedarville,
moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Natural Dam... Rudy...
Figure Five... Uniontown...
This includes Interstate 49 between mile markers 24 and 26.
LAT...LON 3547 9438 3556 9446 3560 9447 3569 9440
3555 9418
TIME...MOT...LOC 2027Z 235DEG 10KT 3555 9438The Western Arkansas radar (KSRX), 42 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 747999.